Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 26, 2011, 2:29 PM CST for 4 counties in Texas. It took effect at Nov 27, 2011, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2011, 2:29 PM CST (20:29 UTC)
- In effect from
- Nov 27, 2011, 3:00 AM CST
- Expired
- Nov 27, 2011, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -126 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS74 KMAF 262029 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST SAT NOV 26 2011 ...A WIND ADVISORY IS IN EFFECT FOR THE PERMIAN BASIN...PARTS OF THE TRANS PECOS REGION...AND LEA COUNTY NEW MEXICO UNTIL 6 PM CST (5 PM MST) TODAY... ...A FREEZE WARNING IS IN EFFECT FOR THE PRESIDIO VALLEY...CRANE... UPTON...PECOS...TERRELL...AND BREWSTER COUNTIES FOR SUNDAY MORNING. .A STRONG GUSTY WINDS AND AREAS OF BLOWING DUST ARE CONTINUING IN WAKE OF A STRONG COLD FRONT. NORTH WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH WILL SUBSIDE BY EARLY EVENING. BLOWING DUST WILL CONTINUE TO ACCOMPANY THE WINDS ESPECIALLY ACROSS THE PERMIAN BASIN. HIGH PRESSURE WILL BUILD OVERNIGHT BRINGING IN VERY DRY AIR. THIS WITH CLEARING SKIES AND LIGHT WINDS BY SUNRISE WILL ALLOW TEMPERATURES TO FALL INTO THE MID 20S IN THE SOUTHERN PERMIAN BASIN AND UPPER 20S TO AROUND 30 ELSEWHERE ACROSS THE TRANS PECOS. TXZ068-069-075-270030- /O.UPG.KMAF.FZ.A.0003.111127T0900Z-111127T1500Z/ /O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/ /O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/ CRANE-UPTON-PECOS- INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN... FORT STOCKTON 229 PM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...WIND ADVISORY THROUGH 6 PM CST TODAY. FREEZE WARNING FROM 3 AM CST TIL 9 AM CST SUNDAY. * WINDS... NORTH 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TEMPERATURES...LOWS 25 TO 30. * IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE CAUTIOUS. LOCAL VISIBILITIES LOWER THAN ONE MILE. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ081-270030- /O.UPG.KMAF.FZ.A.0003.111127T0900Z-111127T1500Z/ /O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/ BIG BEND AREA- INCLUDING THE CITIES OF...BIG BEND NP...MARATHON 229 PM CST SAT NOV 26 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...3 AM CST TIL 9 AM CST SUNDAY. * TEMPERATURES...LOWS 25 TO 30. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ082-270030- /O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/ /O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/ TERRELL- INCLUDING THE CITY OF...SANDERSON 229 PM CST SAT NOV 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. * TIMING...WIND ADVISORY THROUGH 6 PM CST TODAY. FREEZE WARNING FROM 3 AM CST TIL 9 AM CST SUNDAY. * WINDS... NORTH 30 TO 35 MPH WITH GUSTS OF 45 TO 45 MPH. * TEMPERATURES...LOWS 28 TO 30. * IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE CAUTIOUS. A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. * PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ079-270030- /O.NEW.KMAF.FZ.W.0007.111127T0900Z-111127T1500Z/ PRESIDIO VALLEY- INCLUDING THE CITY OF...PRESIDIO 229 PM CST SAT NOV 26 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. * TIMING...3 AM CST TIL 9 AM CST SUNDAY. * TEMPERATURES...LOWS 25 TO 30. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NMZ029-033-034-TXZ045>048-050>053-058>063-067-070-270000- /O.CON.KMAF.WI.Y.0025.000000T0000Z-111127T0000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...BIG LAKE 229 PM CST SAT NOV 26 2011 /129 PM MST SAT NOV 26 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS WITH SUSTAINED WINDS OF 30 TO 35 MPH AND GUSTS OF 45 TO 50 MPH. * TIMING...THROUGH 6 PM CST (5 PM MST) TODAY. * IMPACTS...LIGHT WEIGHT OBJECTS WILL BE BLOWN AROUND AND HIGH PROFILE VEHICLES DRIVING IN CROSS WINDS WILL HAVE TO BE CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL VISIBILITIES LOWER THAN ONE MILE. && $$
1 follow-up statement
357 WWUS74 KMAF 270933 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 333 AM CST SUN NOV 27 2011 ...A FREEZE WARNING REMAINS IN EFFECT FOR THE PRESIDIO VALLEY... CRANE... UPTON...PECOS...TERRELL AND BREWSTER COUNTIES THIS MORNING... .HIGH PRESSURE AND CLEAR SKIES WILL REMAIN OVER THE REGION THIS MORNING. WINDS WILL CONTINUE TO DECREASE AND WITH VERY DRY AIR IN PLACE... TEMPERATURES WILL FALL BELOW FREEZING. TEMPERATURES WILL RANGE FROM THE MID 20S ACROSS THE SOUTHERN PERMIAN BASIN TO THE UPPER 20S TO AROUND 30 OVER THE PRESIDIO VALLEY AND TERRELL COUNTY. TEMPERATURES WILL RISE ABOVE FREEZING AFTER 9 AM THIS MORNING. TXZ068-069-075-079-081-082-271500- /O.CON.KMAF.FZ.W.0007.000000T0000Z-111127T1500Z/ CRANE-UPTON-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN... FORT STOCKTON...PRESIDIO...BIG BEND NP...MARATHON...SANDERSON 333 AM CST SUN NOV 27 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TIMING...UNTIL 9 AM CST SUNDAY. * TEMPERATURES...LOWS 25 TO 30. * IMPACTS...A HARD FREEZE WILL KILL TENDER OUTDOOR PLANTS. ANIMALS SUSCEPTIBLE TO COLD TEMPERATURES SHOULD BE ACCOUNTED FOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 26, 2:26 PM CST, 3 minutes earlier.
Area forecast discussion, Nov 26, 2:26 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CST SAT NOV 26 2011
.DISCUSSION...
VERY WINDY CONDITIONS TO SUBSIDE THIS EVENING...BUT IN THE MEANTIME
HAVE EXTENDED THE WIND ADVISORY TIL 6 PM WITH FREQUENT GUST STILL IN
THE 35 TO 45 MPH RANGE. VERY DRY AIR HAS MOVED INTO THE AREA AND
WITH DECREASED WINDS SUNDAY MORNING TEMPS WILL BOTTOM OUT. WILL
UPGRADE FREEZE WATCH TO WARNING. WINDS ARE ADVERTISED TO STAY UP A
LITTLE MORE THAN PREVIOUS RUNS EARLY SUNDAY AM...BUT IT WILL STILL
BE THE COLDEST MORNING OF THE FALL. SFC HIGH WILL LINGER SUNDAY
ESPECIALLY E AND S...HIGHS OF 55-60 WILL BE FAIRLY COMMON. FOLLOWED
BY ANOTHER COLD MORNING MONDAY WITH WIDESPREAD LOWS IN THE M20S OR
EVEN LOWER IN A FEW PLACES. WARMING TREND COMMENCES MON PM THOUGH
WITH DOWNSLOPE WINDS UNDERNEATH NW MID LEVEL FLOW...HIGHS CLOSER TO
70. MEANWHILE FAST MOVING SHRTWV TROF COMING OUT THE INTER MTN W
WILL DRIVE A COLD FRONT S. FRONT IS LIKELY TO ALREADY BE IN THE PB
BY 12Z TUE AND IT WILL BE ON THE WINDY SIDE. AS HIGH PRESSURE BUILDS
IT WILL BE COOLER WITH HIGHS 55-60. YET ANOTHER COLD MORNING WED WITH
WIDESPREAD LOWS OF 25-30. PRESSURE FALLS UNDERNEATH 7H W WINDS OF
10-15KTS THUS WARMER. ATTN THEN TURNS TO ANTICYCLOGENESIS OF VERY
COLD POLAR AIRMASS IN BC/ALBERTA REGION OF CANADIAN THAT BEGINS IN
EARNEST WED. THEN AS MERIDIONAL 5H COMPONENT DEVELOPS WITH SPLITTING
NRN STREAM THE DOOR WILL BE OPENED FOR POLAR AIRMASS TO MOVE S. GFS
IS DEEPER/FARTHER S WITH NRN STREAM AND THUS AIRMASS IS FARTHER S
THAN ECMWF. AS COLD AS THE AIRMASS IS PREFER TO AGREE WITH THE FARTHER
S GFS SOLN. 06Z DGEX IS MORE IN AGREEMENT WITH ARRIVAL OF COLD
AIR THUR TOO. 12Z ECMWF STILL HOLDS THE FRONT N THRU THE DAY...BUT
IS FARTHER S THAN THE 00Z RUN. AS 5H LOW DROPS INTO SWRN CONUS
THUR/FRI AN OVERRUNNING PATTERN WILL DEVELOP RESULTING IN INCREASED
CLOUDS THUR. GFS CONTINUES TO BE MUCH COLDER THAN ECMWF INTO
FRI...SUGGESTING TEMPS WOULD NOT CLIMB OUT OF THE 40S. DGEX/GFS
SUPPORT LIGHT PRECIP LATE FRI WITH THE OVERRUNNING/UPSLOPE...EVEN
POSSIBILITY OF -SHSN SAT AM. IF MID LEVEL TROF MOVES ON OUT IT
WARM SOME SAT PM. ATTP WILL NOT REFLECT POPS IN FCST FRI/SAT BUT
THIS WILL HAVE TO BE WATCHED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 25 59 27 67 / 0 0 0 0
CARLSBAD NM 20 57 22 70 / 0 0 0 0
DRYDEN TX 30 63 31 69 / 0 0 0 0
FORT STOCKTON TX 27 59 36 70 / 0 0 0 0
GUADALUPE PASS TX 26 50 33 57 / 0 0 0 0
HOBBS NM 22 58 23 66 / 0 0 0 0
MARFA TX 16 54 17 64 / 0 0 0 0
MIDLAND INTL AIRPORT TX 22 59 26 67 / 0 0 0 0
ODESSA TX 26 59 28 67 / 0 0 0 0
WINK TX 24 62 23 67 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FREEZE WARNING FROM 3 AM TO 9 AM CST SUNDAY FOR THE FOLLOWING
ZONES... BIG BEND AREA...CRANE...PECOS...PRESIDIO VALLEY...
TERRELL...UPTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...WARD...WINKLER.
&&Hazardous weather outlook, Nov 26, 2:05 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 205 PM CST SAT NOV 26 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 205 PM CST SAT NOV 26 2011 /105 PM MST SAT NOV 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT HAS MOVED THROUGH TODAY BRINGING GUSTY NORTH WINDS AND PATCHY BLOWING DUST. A WIND ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR LEA COUNTY IN SOUTHEAST NEW MEXICO THE PERMIAN BASIN AND TRANS PECOS REGIONS. NORTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ARE EXPECTED. TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING FOR MUCH OF THE AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. LOCATIONS ACROSS THE FAR SOUTHERN PERMIAN BASIN...THE LOWER TRANS PECOS...STOCKTON PLATEAU...THE PRESIDIO VALLEY AND BIG BEND REGION HAVE YET TO SEE A HARD FREEZE. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS AS TEMPERATURES DROP INTO THE MID TO UPPER 20S LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Nov 26, 11:12 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1112 AM CST SAT NOV 26 2011 NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-262030- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE 1112 AM CST SAT NOV 26 2011 /1012 AM MST SAT NOV 26 2011/ ...STRONG GUSTY WINDS AND BLOWING DUST... NORTH WINDS GUSTING 45 TO 50 MPH IN WAKE OF THIS MORNINGS COLD FRONT HAVE KICKED UP AREAS OF BLOWING DUST. VISIBILITY REPORTS FROM ACROSS THE AREA RANGE FROM AROUND ONE MILE IN MOST AREAS. HOWEVER THERE ARE AREAS WHERE THE VISIBILITY IS BELOW ONE MILE AND EVEN ONE HALF MILE. TRAVELERS ALONG INTERSTATE 20 FROM AROUND COLORADO CITY TO MIDLAND ARE THE MOST SUSCEPTIBLE TO STRONG CROSS WINDS AND RAPID CHANGES IN VISIBILITY...MAKING DRIVING CONDITIONS DANGEROUS. ALSO THE FARM LANDS OF NORTHERN PERMIAN BASIN ARE EXPERIENCING AREAS OF THICK BLOWING DUST. STRONG GUSTY WINDS AND BLOWING DUST ARE EXPECTED INTO THE AFTERNOON.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:19 AM CST | Freeze Watch | MAF | Crane, Pecos, Upton | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.